Alert archive / Maryland / Coastal Flood Statements in 2023

Coastal Flood Statement 21, NWS Wakefield, VA

July 1, 2023Dorchester County, Maryland

NWS Wakefield, VA issued this coastal flood statement at Jul 1, 2023, 1:21 PM EDT for Dorchester County, Maryland. It took effect at Jul 1, 2023, 11:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2023, 1:21 PM EDT (17:21 UTC)
In effect from
Jul 1, 2023, 11:00 PM EDT
Expired
Jul 2, 2023, 5:00 AM EDT
In force
6 hr
Issued by
NWS Wakefield, VA

County Dorchester County, MD

The radar

The Dover AFB radar (KDOX), 72 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2023-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2023-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1662 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

387 
WHUS41 KAKQ 011721
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
121 PM EDT Sat Jul 1 2023

MDZ021-020130-
/O.NEW.KAKQ.CF.S.0021.230702T0300Z-230702T0600Z/
Dorchester-
121 PM EDT Sat Jul 1 2023

...COASTAL FLOOD STATEMENT IN EFFECT FROM 11 PM EDT THIS EVENING
THROUGH LATE TONIGHT...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...Dorchester County.

* WHEN...From 11 PM EDT this evening through late tonight.

* IMPACTS...Shallow flooding is possible in the most vulnerable
  locations near the waterfront and shoreline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 01/03 PM     2.6        0.6        1.0       1-2      NONE    
 02/04 AM     3.3        1.3        1.0        1       NONE    
 02/04 PM     2.6        0.6        1.0        1       NONE    
 03/04 AM     3.2        1.2        0.9        1       NONE    
 03/05 PM     2.4        0.4        0.7        1       NONE    
 04/05 AM     3.1        1.1        0.7        1       NONE

BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 01/01 PM     2.6        0.5        0.9        2       NONE    
 02/12 AM     3.2        1.1        0.9        2      MINOR    
 02/01 PM     2.7        0.6        0.9        2       NONE    
 03/01 AM     3.2        1.1        0.8        2      MINOR    
 03/02 PM     2.5        0.4        0.6        2       NONE    
 04/02 AM     3.1        1.0        0.6        1       NONE

&&

$$
2 follow-up statements
639 
WHUS41 KAKQ 020011
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
811 PM EDT Sat Jul 1 2023

MDZ021-020600-
/O.CON.KAKQ.CF.S.0021.230702T0300Z-230702T0600Z/
Dorchester-
811 PM EDT Sat Jul 1 2023

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT
SUNDAY...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...Dorchester County.

* WHEN...From 11 PM EDT this evening through late tonight.

* IMPACTS...Shallow flooding is possible in the most vulnerable 
  locations near the waterfront and shoreline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 01/03 PM     2.6        0.6        1.0       1-2      NONE    
 02/04 AM     3.3        1.3        1.0        1       NONE    
 02/04 PM     2.6        0.6        1.0        1       NONE    
 03/04 AM     3.2        1.2        0.9        1       NONE    
 03/05 PM     2.4        0.4        0.7        1       NONE    
 04/05 AM     3.1        1.1        0.7        1       NONE

BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 01/01 PM     2.6        0.5        0.9        2       NONE    
 02/12 AM     3.2        1.1        0.9        2      MINOR    
 02/01 PM     2.7        0.6        0.9        2       NONE    
 03/01 AM     3.2        1.1        0.8        2      MINOR    
 03/02 PM     2.5        0.4        0.6        2       NONE    
 04/02 AM     3.1        1.0        0.6        1       NONE

&&

$$
989 
WHUS41 KAKQ 020556
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
156 AM EDT Sun Jul 2 2023

MDZ021-020900-
/O.EXT.KAKQ.CF.S.0021.000000T0000Z-230702T0900Z/
Dorchester-
156 AM EDT Sun Jul 2 2023

...COASTAL FLOOD STATEMENT NOW IN EFFECT UNTIL 5 AM EDT EARLY
THIS MORNING...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal waterways.

* WHERE...Dorchester County.

* WHEN...Until 5 AM EDT early this morning.

* IMPACTS...Shallow flooding is possible in the most vulnerable 
  locations near the waterfront and shoreline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  -------- 
 02/04 AM     3.3        1.3        1.0        1       NONE    
 02/04 PM     2.6        0.6        1.0        1       NONE    
 03/04 AM     3.2        1.2        0.9        1       NONE    
 03/05 PM     2.4        0.4        0.7        1       NONE    
 04/05 AM     3.1        1.1        0.7        1       NONE

BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------    
 02/12 AM     3.2        1.1        0.9        2      MINOR    
 02/01 PM     2.7        0.6        0.9        2       NONE    
 03/01 AM     3.2        1.1        0.8        2      MINOR    
 03/02 PM     2.5        0.4        0.6        2       NONE    
 04/02 AM     3.1        1.0        0.6        1       NONE

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Jul 1, 11:54 AM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 1, 11:54 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1154 AM EDT Sat Jul 1 2023

.SYNOPSIS...
Typical Summer weather is expected this weekend through the
middle of next week. Shower and thunderstorm chances will
continue through the weekend. In addition, hotter and more humid
conditions will prevail over the weekend and into early next
week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1155 AM EDT Saturday...

Midday weather analysis reveals an upper level ridge centered
over the west-central Gulf coast into northern Mexico. To the
north, a positively-tilted upper low was centered to the SW of
James Bay with an associated upper trough extending southwest
over the upper midwest and central Plains. At the surface, a
wavy quasi-stationary front extends from the mid-south across
central MO, with a second convective outflow boundary draped
across the lower Great Lakes from remnant ongoing weak
convection. We're currently monitoring that MCV pushing across
the midwest late this morning, with the potential for some
convection developing across our area late today into this
evening.

Dewpoints mainly in the low-mid 70s at 15z with sfc flow
becoming mainly southerly. Inherited highs in the mid to upper
80s on the eastern shore (low- mid 80s at the beaches) with
upper 80s to around 90 west of the bay still looking on track,
with only minimal adjustments made per latest obs.

Pushed PoPs back a couple of hours, with the area likely to
remain dry until after 20z/4p. Early morning showers now along
the coast and offshore of the Delmarva has stabilized the
eastern portions of the area. Despite MLCAPE in the 1000-1500
J/Kg range, there's no apparent convective trigger through early
afternoon. By late today, shortwave energy traveling down the
ridge, should allow for afternoon/evening thunderstorms to
become more widespread in areal coverage. The majority of
storms should remain along and west of I-95 (45-55%) with
isolated storms east.

Previously referenced instability and modest deep-layered bulk
shear (25-35kt) may allow for a few strong to severe storms,
mainly inland. SPC has continued a Slight Risk across the
piedmont, with a Marginal Risk continuing over to the I-95
corridor. Primary threat is gusty winds and brief heavy rainfall.

Any lingering convection weakens with loss of heating tonight.
Will maintain a shower risk across the northern neck and eastern
shore through the overnight hours, with additional shortwave
energy spilling east across the area. Lows tonight mainly in
the 70s.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 340 AM EDT Saturday...

The ridge aloft will continue to be suppressed as a trough pivots
into the midwest/Great Lakes region. This will put the local area in
SW flow. At the sfc, a weakening cold front will slowly approach the
region, likely not crossing until sometime Monday night. With a warm
front located to the north, temps look to heat up into the low-mid
90s. Given dewpoints in the mid-70s, heat indices will be a concern.
For Sunday, much of the area south of I-64 will see heat indices of
100-103. Heat indices could be ~105 in NE NC and SE VA.

Sun/Mon will continue to see afternoon/evening storm chances. On
Sunday, the highest PoPs (45-50%) will be in the NW counties,
expanding SE after sunset and finally tapering off after midnight.
The SPC has placed the northern half of the area in a slight risk
for gusty winds and hail, marginal risk across the south. Pops are
generally 25-30% across the entire area Monday.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 340 AM EDT Saturday...

The low amplitude ridge aloft will continue to slowly be suppressed
to the SE during the Tues-Wed timeframe as another upper trough
slowly tracks across the upper Great Lakes/nrn New England. As the
trough aloft lifts out, the flow becomes more zonal, possibly
allowing a ridge to build in by the end of the week. Surface heating
will still be sufficient for afternoon isolated-scattered
thunderstorms daily.

Temps Tues-Fri will be quite warm with highs in the low 90s. There
should be a brief drop in dewpoints (U60s-l70s) behind the front
Tuesday. These will be quick to return to the mid-70s mid-week.
While heat indices likely will not be as high as they are expected
to be Monday, they will still be around 100 degrees across the
southern half of counties. Lows will be around 70 each night.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
As of 1155 AM EDT Saturday...

Haze will linger across the  terminals through the early
afternoon, but should improve late this afternoon into the
evening. Remaining mostly dry through mid-afternoon, with
showers and thunderstorms possible by late afternoon, becoming
more widespread into the evening. Highest chances at RIC and
SBY. Timing the threat of thunderstorms, best chances will be
from 22z to 01Z (6p-9p) at RIC and 23z to 03Z (7p to 11p) at
KPHF, with lower chances farther E-SE as convective activity
wanes. With these comes the chances for brief flight
restrictions (CIG/VSBY) in heavier showers at both RIC/PHF.
Could see some showers overnight at SBY. Additionally, patchy
fog/stratus possible around the KRIC/KPHF terminals late tonight
as showers diminish in coverage. S to SE at ~10kt this
afternoon become light and variable overnight.

Outlook: Current pattern favors daily afternoon/evening
scattered thunderstorms each day through the middle of the
week ahead, with late night patchy fog/stratus also possible.

&&

.MARINE...
As of 340 AM EDT Saturday...

Weak high pressure is centered offshore early this morning.
The wind is generally SSE 5-10kt, with 2-3ft seas, and waves in the
Bay ~1ft. A trough develops inland today into tonight as high
pressure remains immediately offshore. The wind is expected to
become SSE 10-15kt with occasional gusts to 20kt later this aftn and
evening, and then shift to SSW 10-15kt later tonight. Seas remain 2-
3ft today with 1-2ft waves in the Bay. Seas build to 3-4ft N, with
waves building to 2-3ft in the Bay by this evening. Wind probs
depict a 2-3hr period of a 30-40% chc of sustained 18kt for the
lower Bay later this aftn, and then a 2-3hr period of a 40-60% chc
of sustained 18kt for the middle Bay. SCAs will not be issued at
this time given marginal wind conditions plus waves are slower to
build in southerly flow. A similar pattern is expected Sunday/Sunday
night with a 10-15kt S wind Sunday becoming SSW later Sunday night,
and there is a potential for the wind to increase to 15-20kt with
gusts up to 25kt over the ocean. The wind remains SW 10-15kt Monday,
and then shifts to W 5-10kt Monday night as trough slides offshore.
Seas are forecast to build to 3-4ft Sunday into Sunday night with
persistent modest southerly flow. There is a potential for seas to
build to ~5ft out near 20nm N of Chincoteague Sunday night, but this
is lower confidence in southerly flow. Seas remain 3-4ft Monday.
Waves in the Bay Sunday into Monday will primarily be 1-2ft, and
occasionally 2-3ft. There is a chc of aftn/evening tstms today
through Monday. Weak flow and benign marine conditions (outside of
tstms) prevail Independence Day into the middle of next week.

A moderate rip current risk continues for all beaches today with 2-
3ft nearshore seas today, 8-10s periods, and a stronger SSE wind by
aftn. A moderate risk of rip currents is forecast for Sunday with
nearshore seas building to ~3ft with persistent southerly flow.
Visit our beach page at www.weather.gov/beach/akq for the latest rip
current and beach forecasts.

&&

.CLIMATE...
As of 1145 AM EDT Saturday...

Monthly numbers for June are still being worked on and will be
available tomorrow, but Norfolk (ORF) and Elizabeth City, NC
(ECG) have still not reached 90 degrees to date this year. If it
does not happen today at ORF/ECG (forecast highs in the upper
80s), the latest 90-degree date on record for both ECG/ORF is
July 2 (1972). Forecast does carry a high around 90 for both
sites tomorrow.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...TMG
NEAR TERM...AM/MAM
SHORT TERM...AM
LONG TERM...AM
AVIATION...AM
MARINE...AJZ
CLIMATE...
Hazardous weather outlook, Jul 1, 4:54 AM EDT, 8 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
454 AM EDT Sat Jul 1 2023

VAZ064-075>078-080>086-090-511>522-020900-
Caroline-Westmoreland-Richmond-Northumberland-Lancaster-Dinwiddie-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
James City-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
454 AM EDT Sat Jul 1 2023

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, north central Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

There will be isolated to scattered evening showers and
thunderstorms. Stronger thunderstorms may contain brief gusty winds
and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heat indices in the mid 90s to around 100 degrees are expected this
weekend into the Fourth of July holiday. There will also be isolated
to scattered mainly afternoon and evening showers and thunderstorms
each day this weekend through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-020900-
Eastern Currituck-
454 AM EDT Sat Jul 1 2023

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

There will be isolated evening showers and thunderstorms. Stronger
thunderstorms may contain brief gusty winds and locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heat indices in the mid 90s to around 100 degrees are expected this
weekend into the Fourth of July holiday. There will also be isolated
to scattered mainly afternoon and evening showers and thunderstorms
each day this weekend through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-060>062-065>069-509-510-020900-
Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg-
Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa-
454 AM EDT Sat Jul 1 2023

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Today and tonight.

There will be isolated to scattered evening showers and
thunderstorms. The strongest storms may bring damaging wind gusts,
hail, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heat indices in the mid 90s to around 100 degrees are expected this
weekend into the Fourth of July holiday. There will also be isolated
to scattered mainly afternoon and evening showers and thunderstorms
each day this weekend through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-020900-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-
454 AM EDT Sat Jul 1 2023

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...Today and tonight.

There will be isolated evening showers and thunderstorms. Stronger
thunderstorms may contain brief gusty winds and locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heat indices from the upper 90s to 105 degrees are expected this
weekend into the Fourth of July holiday. There will also be isolated
to scattered mainly afternoon and evening showers and thunderstorms
each day this weekend through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ099-100-020900-
Accomack-Northampton-
454 AM EDT Sat Jul 1 2023

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

There will be isolated evening showers and thunderstorms. Stronger
thunderstorms may contain brief gusty winds and locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heat indices in the mid 90s to around 100 degrees are expected this
weekend into the Fourth of July holiday. There will also be isolated
to scattered mainly afternoon and evening showers and thunderstorms
each day this weekend through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>024-020900-
Dorchester-Wicomico-Somerset-Inland Worcester-
454 AM EDT Sat Jul 1 2023

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Today and tonight.

There will be isolated to scattered evening showers and
thunderstorms. Stronger thunderstorms may contain brief gusty winds
and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heat indices in the mid to upper 90s are expected this weekend into
the Fourth of July holiday. There will also be isolated to scattered
mainly afternoon and evening showers and thunderstorms each day this
weekend through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-020900-
Maryland Beaches-
454 AM EDT Sat Jul 1 2023

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

There will be isolated evening showers and thunderstorms. Stronger
thunderstorms may contain brief gusty winds and locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There will also be isolated to scattered mainly afternoon and
evening showers and thunderstorms each day this weekend through
early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ098-020900-
Virginia Beach-
454 AM EDT Sat Jul 1 2023

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

There will be isolated evening showers and thunderstorms. Stronger
thunderstorms may contain brief gusty winds and locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heat indices in the mid 90s to around 103 degrees are expected this
weekend into the Fourth of July holiday. There will also be isolated
to scattered mainly afternoon and evening showers and thunderstorms
each day this weekend through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ079-087>089-092-093-095>097-523>525-020900-
Brunswick-Greensville-Sussex-Surry-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-York-Newport News-
Hampton/Poquoson-
454 AM EDT Sat Jul 1 2023

This Hazardous Weather Outlook is for south central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

There will be isolated to scattered evening showers and
thunderstorms. Stronger thunderstorms may contain brief gusty winds
and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heat indices in the mid 90s to around 105 degrees are expected this
weekend into the Fourth of July holiday. There will also be isolated
to scattered mainly afternoon and evening showers and thunderstorms
each day this weekend through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Coastal Flood Statements in Maryland, 2023Every coastal flood statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.